Hello. I'm new to this forum, so hope I start off okay!
Since mid September (2021) I have known of my Prostate cancer, following a PSA level of 6, after a routine blood test by my Asthma nurse.
On October 18th I had my first Hormone injection and knew of the next one, in November.
Meantime, my GP sent me for an MRI Thorax -with Contrast, at a local hospital. This has shown shadows in the lower right lung and a "Glass" something or other, I'm not quite sure, in the left lung. Next, I have an appointment for a P.E.T. CT scan at another hospital, and am told that it is quite likely I have got Cancer in my right lung. A Broncoscapy, which will follow soon, is the next step, I am told. There are two types of Broncoscapy, one has an UltraSound element, for a deeper investigation!
On 30 December (2021) I am before my Thoracic Medicine Consultant, to discuss the findings of the (fuller) P.E.T. CT scan.
It's all a lot to take in, plus most of my Prostate treatment is on hold, except for the Hormone injections, until after my Lung diagnosis. So, I have the Hot Flushes from the Hormones (supressing Testosterone) whilst frequent Coughing at night and trips to the toilet to urinate, leave me with 3 and a bit hours of sleep!
thank you for your advice on pre bedtime routine and elevating legs… I will pass on that to my husband.
I wonder if I could ask you about your hormone injections for about 6 months prior to other treatments. Do you mean add ins to injections like Zytiga or do you mean stopping the injections. I think you mean adding in but just a thought…?? My husband went on to Xytiga after only 3 months of hormones because of stage 4.
I see there was an article in support of Zytiga in advanced metastatic PC in the Telegraph last week. Worth reading.
If you are having radiotherapy to the prostate as the main treatment most of us will be given Hormone Therapy (HT) 6 months or some times for longer before the radiotherapy treatment starts, The Hormone Treatment should halt the growth of cancer, bring down high PSA, and also weaken the cancer cells so that the radiotherapy treatment is more successful. Some will carry the hormone treatment on for 2 or 3 years after the radiotherapy some people are on Hormone Treatment for much longer depending on the grade of cancer being treated and other treatments being given and how effective the Hormone Therapy is. Some are not always given HT before radiotherapy. It all depends on the patient and any other treatments or illnesses they have, individual disease, grade etc, and the individual oncologists/radiologists practices and that of the hospital the patient is attending. I had always thought that Arbiraterone is usually given when HT is no longer an option. I have no experience of Arbiraterone this is only what I have gleaned from listening to my late brother-in-law's oncologist at various charity events we go to as he believes that if Arbiraterone had been around when my brother-in-law had prostate cancer he would have lived for many years longer but he still lived for 15 years with Stage 4 prostate cancer which had spread to many other areas. Of course this was a while ago now before Arbiraterone was available so practices will have changed many times and will still be changing as I write.
Tamsulosin is a good medication and the one I am currently on. If you have not been on it for long it is worth sticking with it to ensure whether it works well for you or not and changing to another. According to my urologist it is one of the best medications currently available.
Thanks for the "raised legs" advice freefaller, it does really seem to have made a difference. I only had to go to the bathroom Once, last night, Horraay.
Now I just need to tackle my persistant coughing, as well. I believe the advice was; Evening Primrose Oil (a strong drink) Must gather my wits together and visit a nearby Pharmacy.
Evening Primrose Oil would be for hot flushes which you may get as a side effect from the Hormone Treatment. I would ask your pharmacist what cough medicine he would advise. as for a private consultation with them or telephone them to speak to him. Hopefully he will be able to help you find something that will work for you.